Alert archive / Arkansas / Tornado Warnings in 1994

Tornado Warning 18, NWS Tulsa, OK

April 25, 1994Logan County, Arkansas

NWS Tulsa, OK issued this tornado warning at Apr 25, 1994, 8:52 PM CDT for Logan County, Arkansas. It was in force for 53 min.

The area

The counties it named.

The facts

Issued
Apr 25, 1994, 8:52 PM CDT (01:52 UTC)
Expired
Apr 25, 1994, 9:45 PM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Logan County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 1.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 260152
TORFSM
ARC047-083-260245-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
852 PM CDT MON APR 25 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  945 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST CENTRAL ARKANSAS
 
   ...SOUTHERN FRANKLIN COUNTY...NORTHERN LOGAN COUNTY
 
WEATHER SERVICE DOPPLER RADAR IN LITTLE ROCK INDICATED A
POSSIBLE TORNADO JUST SOUTHWEST OF CHARLESTON IN EXTREME SOUTHWEST
FRANKLIN COUNTY.
 
MOVEMENT WAS NORTHEAST AT 30 MPH.
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...PILLOWS...
OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 25, 2:33 PM CDT, 6 hours 19 minutes earlier.

Area forecast discussion, Apr 25, 2:33 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT MON APR 25 1994

LN OF STORMS THAT DVLPED ON LEADING EDGE OF MID LVL CAA STILL
HEADED FOR FA WITH BIGGER STORMS ON DRY LN BEHIND THEM. LEADING
STORMS MAY SLOW THEIR E MOVMT AND WAIT FOR DRY LN OR THEY MAY CONT
AND MOVE THRU AND FA MAY SEE 2ND RND A FEW HRS LATER. EXPECT SELS
TO HAVE TOR WATCH INTO THIS EVE OVR MOST OF FA...SO WILL CONT
THREAT OF SVR IN ZNS. DRY LN HAS SLOWED EWD MOVMT WITH MESONET
SHOWING 30-40 KNT SSW WINDS BEHIND IT. MODELS AGREE IN MOVING DRY
LN INTO NE OK THIS EVE WITH ETA THE SLOWEST. TMPS LUK TOO WARM
TONIGHT BEHIND DRY LN  AND TOO COOL ON TUE. FA WILL BE IN DRY SLOT
AND WITH LOTS OF SUN EXPECT H85 THETA TMPS TO EASILY MIX OUT WITH
DVV AND GUSTY SW WNDS. H85 THETA TMPS SUPPORT LOW/MID 80S AND LFM
MOS LUKS CLOSEST. WITH ABUNDANT SUN AND COLD MID/UP LVL TMPS
REMAINING OVR FA MAY SEE SOME ISO RW/TRW LATE TUE ESP IN SE/EC
WHERE SOME LLVL RESID MOIST MAY STILL BE ARND. COLD FNT APPROACHES
NRN ZNS BY WED MORN WITH UPPER FLOW NEARLY PARALLEL. FNT WILL PROB
CONT SLO MOVMT S ON WED BEFOR STOPING AHEAD OF NEXT UPPER SYS
DROPPING INTO SRN ROCKIES THUR. LATEST QPF DISC SIDED WITH ETA SOLN
IN LEAVING HVY PCP INTO SE OK TUE/TUE NITE WITH GULF STILL OPEN.
WITH UNCERTANTY WILL KEEP 20-30 POPS IN EC/SE ZNS THRU FCST. WILL
GO WITH COOL TMPS IN NRN ZNS WED AND WARM IN SRN ZNS WITH TIGHT
BAROCLINIC ZN ACROSS FA.

/13
TUL  056/084 052/068 046 6112
MLC  057/085 054/082 053 6222
BVO  052/082 048/065 XXX 6112
IDB  065/085 055/084 XXX 6433
.TUL...NONE.

In the hours before

Special weather statement, Apr 25, 2:55 PM CDT, 5 hours 57 minutes before
OKZ054>077-252100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT MON APR 25 1994

A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL
700 PM CDT.

AT 250 PM CDT A LINE OF SHOWERS AND THUNDERSTORMS WAS SPREADING INTO
EASTERN OKLAHOMA.  THE LEADING EDGE OF THE SHOWERS AND STORMS EXTENDED
FROM 25 MILES NORTHEAST OF PONCA CITY TO 45 MILES WEST OF TULSA TO ADA
TO NEAR DURANT.  THE LINE OF STORMS WAS MOVING EAST NORTHEAST AT 25 MPH
AND WILL SPREAD INTO THE BARTLESVILL...TULSA...AND MCALESTER AREAS
BETWEEN 400 AND 500 PM.  THESE STORMS WERE NOT SEVERE AS OF 250 PM...AND
ONLY A LIMITED SEVERE WEATHER THREAT IS EXPECTED WITH THESE STORMS AS
THEY CONTINUE TO MOVE INTO EASTERN OKLAHOMA.

CONDITIONS ARE EXPECTED TO BECOME INCREASINGLY FAVORABLE FOR SEVERE
THUNDERSTORMS IN EASTERN OKLAHOMA TOWARD EVENING AS ADDITIONAL
THUNDERSTORMS ARE FORECAST TO SPREAD OUT OF CENTRAL AND SOUTHWEST
OKLAHOMA AND TH:E STORMS NOW MOVING INTO THE AREA COULD EVENTUALLY
INTENSIFY.

ALL PERSONS IN EASTERN OKLAHOMA SHOULD CONTINUE TO LISTEN CLOSELY FOR
THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 25, 3:44 PM CDT, 5 hours 8 minutes before
OKZ054-252145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT MON APR 25 1994

...TORNADO WATCH FOR PARTS OF EASTERN OKLAHOMA UNTIL 7 PM...

AT 340 PM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A STRONG
THUNDERSTORM JUST NORTH OF PAWHUSKA MOVING NORTHEAST AT 40 MILES AN
HOUR. A SECOND STRONG STORM WAS LOCATED IN NOBLE COUNTY NEAR MARLAND AND
RED ROCK. THIS STORM WAS ALSO MOVING NORTHEAST AT 40 MILES AN HOUR.

THESE STORMS MAY PRODUCE HEAVY RAIN AND SMALL HAIL AS THEY PASS NEAR
BIGHEART...BURBANK AND FORAKER IN OSAGE COUNTY BETWEEN NOW AND 430 PM.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE.
Local storm report, Apr 25, 5:14 PM CDT, 3 hours 38 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA  OK
513 PM CDT MON APR 25 1994

TIME(CDT)     COUNTY         EVENT

510 PM        OSAGE          QUARTER SIZE HAIL IN GRAINOLA.
Special weather statement, Apr 25, 5:46 PM CDT, 3 hours 6 minutes before
OKC037-107-111-252345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT MON APR 25 1994

AT 545 PM CDT STRONG THUNDERSTORMS WERE MOVING ACROSS OKFUSKEE COUNTY.
THE STORMS WERE PRODUCING SMALL HAIL AND GUSTY WINDS AS THEY MOVED
NORTHEAST AT 40 MPH.

THESE STORMS COULD INTENSIFY AND BECOME SEVERE AT ANY TIME...SO PEOPLE
IN OKFUSKEE...CREEK AND OKMULGEE COUNTIES SHOULD LISTEN CLOSELY FOR THE
LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE.

REMEMBER...A TORNADO WATCH IS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA
UNTIL MIDNIGHT.
Special weather statement, Apr 25, 6:43 PM CDT, 2 hours 9 minutes before
OKZ054>077-260145-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT MON APR 25 1994

SHORT TERM UPDATE...

AT 630 PM THE DRY LINE EXTENDED ACROSS OKLAHOMA FROM THE KANSAS BORDER
NORTHWEST OF ENID...TO JUST WEST OF OKLAHOMA CITY...TO WICHITA FALLS.
THE DRY LINE WAS SHIFTING SLOWLY EASTWARD.

THE ATMOSPHERE AHEAD THE DRY LINE REMAINS VERY UNSTABLE AS SURFACE DEW
POINTS HAD INCREASED TO NEAR 70 ALONG AND WEST OF I-35 AND THE WIND
PROFILE IS VERY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT.

AT 600 PM SATELLLITE PICTURES SHOWED AN UPPER LEVEL DISTURBANCE OVER
WEST TEXAS MOVING NORTHEAST TOWARD OKLAHOMA.  AS THIS DISTURBANCE
APPROACHES THE DRY LINE SEVERE THUNDERSTORMS COULD REDEVELOP ALONG IT
A LITTLE AFTER SUNSET.  IF THESE STORMS DO FORM THEN THEY WOULD LIKELY
BECOME SEVERE GIVEN THE INSTABILITY AND WIND PROFILE.

A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL
MIDNIGHTv.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:54 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian66 min
Apr 25, 8:10 PM CDTTornado WarningTSACrawford, Sebastian65 min
Apr 25, 8:39 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison66 min
Apr 25, 8:39 PM CDTSevere Thunderstorm WarningTSALogan66 min
Apr 25, 8:52 PM CDTTornado WarningTSAFranklin28 min
Apr 25, 8:58 PM CDTSevere Thunderstorm WarningTSAJohnson47 min
Apr 25, 9:40 PM CDTSevere Thunderstorm WarningTSAJohnson, Logan35 min
Apr 26, 5:12 PM CDTTornado WarningTSAScott, Sebastian48 min
Apr 26, 5:56 PM CDTSevere Thunderstorm WarningTSALogan, Scott64 min

Nearby

Tornado Warnings in Arkansas, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.